Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes persistent spotting after taking I pill?

Answered by
Dr.
Dr. Soumya

OBGYN

Practicing since :2010

Answered : 2832 Questions

default
Posted on Wed, 21 Oct 2015 in Women's Health
Question: Hi, i and my wife had intercourse and she had an ipill within 12hrs.

She started to bleed in 3 to 4days time and its 11th or 12th day now and she still has blood spot everyday and we are kind off scared of this situation now, what might be the case??

Her period cycle is also imbalanced now after gulping the ipill.

Can you plz help me?? Is this something serious??

Thanks
doctor
Answered by Dr. Soumya 40 minutes later
Brief Answer:
This is not Serious

Detailed Answer:
Hi,

I understand your concerns about variation in periods after consuming i pill.

Following is my reply:

1) ipill does cause temppary imbalance of hormones and thereby causes such vaiations like spotting for a long time and also preponing of periods.

2) This generally gets corrected by next month.

3) Another option would be to stat on oal contaceptive pills which will help egulate cycle by stopping the bleeding.

4) This is not a seious issue to be worried about.

Let me know if you need any more help.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Soumya 4 minutes later
I didnt understand your 3rd point.??

Plus any idea how long will this go on for?? Plus my wife told me that she started chumming after 4 or 5days with same sort of cramps and stomach pain.
doctor
Answered by Dr. Soumya 18 minutes later
Brief Answer:
Spotting might continue

Detailed Answer:
Hi,

Its difficult to say how long will this continue. SHe might even gt anothe peiod which is her rgular peiod.

Point no. 3 refered to oral contraceptive birth control tablet of 21 pills pack. If you stat the pills today, it will stop bleeding and regulate her cycles.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Soumya 3 minutes later
How long is she suppose to take those oral tablet for??
doctor
Answered by Dr. Soumya 1 minute later
Brief Answer:
One pack

Detailed Answer:
Hi,

This is a pack of 21 or 28 tablet. Let her take one pack and stop it.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Ipill

doctor1 MD

Hi, Subject : Missed Periods ( had Emergency Contraceptive called "i-pill" last month Sept. ) Last Month "September" I got my Periods at 30th August which Lasted 7 days my normal cycle. on September 19th 20 and 22 I had unprotected Sex and on 22th...

doctor1 MD

Hello, My friend had consumed an ipill and it's been more than 36hrs now. She is experiencing body pain , cramps and also fever . Her due date for periods is after 6days from now. What should we do doctor?

doctor1 MD

Hi doc, im 22, my LMP was aug 24, i had unprotected sex on july 27 took ipill within 24 hours, i suffered with severe fever and cold on september 1-5, after then its been almost more than 45 days i still dint get my periods.. Did pregnancy test...

doctor1 MD

I am a 24 Years Old Married Woman, Last month I had unprotected sex with my husband at night and the following morning I had an Ipill an emergency contraceptive pill. My periods were normal. Yesterday Again I had encountered similar situation, I had unprotected intercourse and within few hours of having sex I took an Ipill. Within 3 hours of taking the Ipill I had sex again by withdrawal method. My question is Do I need to follow an Ipill again or not. I am a 24 Years Old Married Woman, Last month I had unprotected sex with my husband at night and the following morning I had an Ipill-an emergency contraceptive pill. My periods were normal. Yesterday Again I had encountered similar situation, I had unprotected intercourse and within few hours of having sex I took an Ipill. Within 3 hours of taking the Ipill I had sex again by withdrawal method. My question is Do I need to follow an Ipill again or not.